Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Approximate solution of the differential equation $ y\sp{''}=f(x,\,y)$ with spline functions


Author: Gh. Micula
Journal: Math. Comp. 27 (1973), 807-816
MSC: Primary 65L05
DOI: https://doi.org/10.1090/S0025-5718-1973-0331789-X
Corrigendum: Math. Comp. 29 (1975), 673-674.
Corrigendum: Math. Comp. 29 (1975), 673-674.
MathSciNet review: 0331789
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An approximate spline is constructed for the solution of Cauchy's problem regarding a second-order differential equation. The existence, uniqueness and convergence of the approximate spline solution are investigated.


References [Enhancements On Off] (What's this?)

  • [1] H. B. Curry & I. J. Schoenberg, "On Pólya frequency functions. IV. The fundamental spline functions and their limits," J. Analyse Math., v. 17, 1966, pp. 71-107. MR 36 #1884. MR 0218800 (36:1884)
  • [2] P. Henrici, Discrete Variable Methods in Ordinary Differential Equations, Wiley New York, 1962. MR 24 #B1772. MR 0135729 (24:B1772)
  • [3] F. R. Loscalzo, On the Use of Spline Functions for the Numerical Solution of Ordinary Differential Equations, Doctoral Thesis, University of Wisconsin, Madison, Wis., 1968.
  • [4] F. R. Loscalzo & T. D. Talbot, "Spline function approximations for solutions of ordinary differential equations," SIAM J. Numer. Anal., v. 4, 1967, pp. 433-445. MR 36 #4808. MR 0221756 (36:4808)
  • [5] G. Micula, "Fonctions spline d'approximation pour les solutions des systèmes d'équations differentielles," An. Şti. Univ. "Al. I. Cuza" Iaşi, v. 17, 1971, pp. 139-155. MR 0309315 (46:8425)
  • [6] M. Sakai, "Spline interpolation and two point boundary value problems," Mem. Fac. Sci. Kyushu Univ. Ser. A, v. 24, 1970, pp. 17-34. MR 42 #8702. MR 0273826 (42:8702)
  • [7] E. Schechter, "Error bounds in the numerical integration of differential equations," Studio Univ. Babeş-Bolyai Ser. Math. Mech., v. 15, 1970, no. 1, pp. 43-53. MR 42 #1343. MR 0266437 (42:1343)
  • [8] I. J. Schoenberg, On Spline Functions, Proc. Sympos. Inequalities (Wright-Patterson Air Force Base, Ohio, 1965), Academic Press, New York, 1967, pp. 255-291. MR 36 #6848. MR 0223801 (36:6848)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L05

Retrieve articles in all journals with MSC: 65L05


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1973-0331789-X
Keywords: Differential equation, Cauchy problem, spline function, consistency relations, fixed point, discrete multistep method, stable method, convergence
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society